MAUDE Adverse Event Report: TEOXANE SA RHA 2; HYALURONIC ACID DERMAL FILLER

TEOXANE SA RHA 2; HYALURONIC ACID DERMAL FILLER
Lot Number 23252GL0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 04/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On 23-may-2025, the italian subsidiary notified teoxane geneva of an adverse event.A patient was injected on (b)(6) 2024 with 0,5 ml of rha 2 in the lips using the retrotracing technique and the needle provided in the box (30g/13mm).The patient had an history of previous aesthetic procedure in the lips: on (b)(6) 2023: teosyal rha 3 (given the injection date, no other complaint was opened for this teoxane product).According to the information received, on (b)(6) 2025, the patient experienced an episode of viral infection (with fever and vomiting) and the next day she started to have swelling and oedema in her lips.Due to the severity of the symptoms, this case was assessed reportable.She went to emergency room where she was prescribed corticoids (bentelan 1 mg) and antihistamine treatment (zirtec) for 5 days and the symptoms disappeared.On (b)(6) 2025 in the evening a strong oedema appeared again in the same area.A second course of corticoids (cortisone) was prescribed and the symptoms improved but returned after the stopping the treatment and a third course of corticoids was prescribed (bentelan to scaling the dose: 2 mg, 2 mg, 2 mg, 1 mg and 1 mg for 5 days).On (b)(6) 2025, we were informed that the symptoms disappeared and the case was closed.
 
Additional Manufacturer Narrative
Delayed inflammatory reactions that may manifest as oedema weeks to years after injection are well-known and documented reactions in the context of hyaluronic acid dermal filler injections.They may be related to a delayed immune response or to a bacterial infection.They can be triggered by patient predisposition, trauma, vaccines, or infections (in this case a viral infection).With medical treatment, symptoms can be quickly fully resolved, without sequelae.In addition, the risk of such reactions is mentioned in the instructions for use of products.

Brand Name
RHA 2
Common Device Name
HYALURONIC ACID DERMAL FILLER
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
anaïs moreau
MDR Report Key22149605
Report Number3005975625-2025-00045
Device Sequence Number7849769
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public010764017323004510023252GL017250630
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Lot Number23252GL0
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2025
Initial Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age26 YR
Patient SexFemale